| Catalog Number |
8065750121 |
| Medical Device Problem Codes |
Failure to Deliver Energy (1211); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
04/12/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
A physician reported that during the cataract surgery an ophthalmic handpiece would not deliver the phacoemulsification power and the handpiece connector was damaged with burn spots at the connector tip.The surgery was completed on the same day by changing to the alternative procedure.There was no patient harm.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
Additional information provided in sections d.9.H.3.H.6 and h.10 the product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, a handpiece (hp) was returned for testing on this investigation.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.The handpiece was received for testing on this investigation.A visual assessment of the returned sample revealed a discolored connector and confirming the reported event of a damaged connector.The returned sample was connected to a calibrated system and triggered system message (sm).It was then tested on the dtf (dynamic test fixture), where it recorded 0 mils for both the us (ultrasonic) and torsional stroke.Both the sm and dtf failure confirm the customer reported event of being unable to deliver ultrasonic energy.Based on the information obtained, the root cause of the of the issue with ultrasound (u/s) can be attributed to nonconforming impedance of the handpiece.However, the cause of the impedance is inconclusive.The root cause of the damaged connector is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no sample returned for testing on this investigation.A photo of the handpiece was provided and confirmed discoloration of the connector.However, the cause of the discoloration and inability to deliver ultrasonic energy remains inconclusive.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).